Alert archive / Virginia / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Mar 5, 2007, 9:10 AM EST for 21 counties in Virginia; Calvert County, Charles County, Saint Mary's County, Maryland. It took effect at Mar 5, 2007, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2007, 9:10 AM EST (14:10 UTC)
- In effect from
- Mar 5, 2007, 11:00 AM EST
- Expired
- Mar 5, 2007, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
All 24 counties
Calvert County, MD, Charles County, MD, Saint Mary's County, MD, Albemarle County, VA, Augusta County, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Frederick County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:45 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 5, 3:45 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 AM EST MON MAR 5 2007
.SHORT TERM /TODAY/...
ARCTIC FRONT WILL MOVE THROUGH LATER TODAY WITH WINDY CONDITIONS AND
COLDER CONDITIONS FOR MON NIGHT. GRADIENT BETWEEN 1036MB HIGH IN S
CANADA AND LOW OVER NEW ENGLAND WILL MAKE THIS EVENING FEEL VERY
COLD AND WINTRY FOR EARLY MARCH.
WINDS WILL BE THE DRIVING CONCERN TODAY FOR SOME HEADLINES. FIRST
WIND GUSTS WILL BE RIGHT AROUND THE CRITERIA VALUE FOR A WIND
ADVISORY...40 KT OR 46 MPH. AFTER COLLAB WITH THE NEIGHBORS WILL
ISSUE A WIND ADV FOR LATE AFTERNOON TODAY THROUGH EVENING FOR ALL
BUT SOUTHERN MD AND CENTRAL VA AROUND FREDERICKSBURG. WILL BE WINDY
THERE AS WELL BUT WILL DEEM IT AROUND 35 KT.
SECOND THREAT FROM THE WIND WILL BE INC MARINE HAZARDS. WILL KEEP
HEADLINES AS THEY ARE WITH SMALL CRAFT ESCALATING TO A GALE WARNING
AT 20Z AND CONT THRU THE NIGHT.
LASTLY IS THE FIRE WEATHER THREAT. WINDS AND HUMIDITIES MEET WEATHER
CRITERIA FOR RED FLAG WARNINGS THIS AFTERNOON. HOWEVER WILL WAIT TO
TALK TO THE FIRE MANAGERS AROUND 7 OR 8 THIS MORNING TO SEE HOW FUEL
MOISTURES ARE DOING AND SEE IF A RED FLAG WARNING IS WARRANTED.
&&
.LONG TERM /TONIGHT THROUGH SUNDAY/...
AT THE SURFACE...HIGH PRESSURE DROPS SOUTHEAST FROM CENTRAL
CANADA...BRINING COOLER THAN NORMAL TEMPERATURES AHEAD OF THE NEXT
CLIPPER SYSTEM. CLIPPER MOVES THROUGH WEDNESDAY AND OFFSHORE BY
WEDNESDAY NIGHT. MARCH SEEMS TO WANT TO KEEP WINTER AROUND FOR A
WHILE LONGER. LOW LEVEL TEMPERATURE PROFILES ARE SHOWING SNOW
BEGINNING LATE TUESDAY NIGHT IN THE NORTHWEST AND SPREADING
SOUTHEAST WEDNESDAY MORNING. EXPECT ENOUGH WARMING WEDNESDAY
AFTERNOON TO HAVE A CHANGEOVER FROM SNOW TO RAIN. TIMING HAS BEEN
DIFFICULT OVER THE PAST FEW STORMS. WILL BE MORE PESSIMISTIC WITH
THIS ONE AND MENTION SNOW IN THE MORNING ACROSS THE SOUTH CHANGING
TO RAIN BY AFTERNOON. THIS GOES ALONG WITH HPC WWD THINKING. WWD
SHOWS AROUND 2 INCHES ALONG THE NORTHERN TIER OF COUNTIES...WITH AN
INCH FOR DC AND NORTH.
HIGH PRESSURE RETURNS FOR THE END OF THE WEEK...WITH TEMPERATURES
WELL BELOW NORMAL THURSDAY AND FRIDAY BEFORE WARMING UP INTO THE
WEEKEND. MADE NO CHANGES TO THE WEEKEND AND BEYOND. LOOK LIKE A
SOUTHERN STREAM SYSTEM WILL BRING PRECIPITATION TO THE REGION OVER
THE WEEKEND.
&&
.AVIATION /09Z-06Z/...
GUSTY SFC WINDS WILL BE THE ONLY CONCERN FOR AVIATION. VFR
CONDITIONS THRU THE TAF PERIOD.
&&
.MARINE...
SMALL CRAFT CONDITIONS HAVE TEMPORARILY SUBSIDED EARLY THIS MORNING
DUE TO DECOUPLING. HOWEVER AS ANYONE ON THE MOUNTAIN RIDGES WILL
TELL YOU...THE WIND IS CERTAINLY STILL THERE. WILL MAINTAIN THE
SMALL CRAFT SINCE IT IS VERY CLOSE ALREADY AND WILL NOT TAKE MUCH
MIXING TO BRING WINDS OVER CRITERIA AGAIN. GALE WARNING WILL STILL
BE IN PLACE FOR MON MID AFTERNOON THRU MON NIGHT.
WINDS REMAIN HIGH OVER THE WATERS THROUGH TUESDAY EVENING. EXTENDED
THE GALE WARNING FOR GUSTS UP TO 35 KNOTS THROUGH TUESDAY
AFTERNOON...THEN ADDED A SMALL CRAFT ADVISORY FOR THE TALE END
THROUGH EARLY TUESDAY EVENING. WINDS WILL PICK BACK UP AGAIN
WEDNESDAY AFTERNOON WITH THE CLIPPER SYSTEM.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR DCZ001.
MD...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR MDZ016>018.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR MDZ003>007-009>011-013-014-501-502.
VA...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR VAZ025>027-029-030-036>041-050-051-055>057.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR VAZ021-025>031-036>042-050>054.
WV...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
ANZ530>537.
SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST TUESDAY FOR
ANZ530>537.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 1 PM EST TUESDAY FOR
ANZ530>537.
&&
SHORT TERM...STRONG
LONG TERM...SAR
AVIATION...STRONG
MARINE...STRONG/SARHazardous weather outlook, Mar 5, 4:13 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 413 AM EST MON MAR 5 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-061030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 413 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE REGION FOR MID AFTERNOON THROUGH MIDNIGHT. WINDS WILL GUST UP TO 45 MPH DURING THAT TIME. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHERN VIRGINIA AND LOWER SOUTHERN MARYLAND TODAY. THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS MAY GENERATE CRITICAL FIRE WEATHER CONDITIONS. FIRE MANAGERS WILL BE CONSULTED THIS MORNING TO DETERMINE IF A RED FLAG WARNING IS NEEDED BASED ON LATEST FUEL MOISTURE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ALONG THE TIDAL POTOMAC RIVER AND MARYLAND PORTION OF THE CHESAPEAKE BAY EARLY TODAY. THEN...A GALE WARNING IS IN EFFECT FROM THIS AFTERNOON INTO TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON THE WATERS... A GALE WARNING WILL CONTINUE UNTIL MIDDAY TUESDAY. A SMALL CRAFT ADVISORY WILL REMAIN THROUGH THE REST OF TUESDAY DAY... AND THEN RETURN FOR WEDNESDAY. SNOW IS POSSIBLE FROM A CLIPPER SYSTEM ON WEDNESDAY DAY. AT THIS POINT THE BEST CHANCE FOR LIGHT ACCUMULATION IS OVER NORTHERN AND CENTRAL MARYLAND... EASTERN WEST VIRGINIA... AND NORTHERN VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED. STRONG/SAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:20 AM EST | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 16 more | 18 hr |
| Mar 5, 3:08 PM EST | Wind Chill Advisory | LWX | Allegany | 17 hr |
Nearby
Red Flag Warnings in Virginia, 2007Red Flag Warnings in Maryland, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.